Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 16, NWS Miami, FL

March 27, 2014

NWS Miami, FL issued this small craft advisory at Mar 27, 2014, 2:59 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 2:59 PM EDT (18:59 UTC)
Expired
Mar 28, 2014, 2:00 PM EDT
In force
23 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WHUS72 KMFL 271859
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT THU MAR 27 2014

AMZ610-630-650-651-670-671-GMZ656-657-676-281000-
/O.NEW.KMFL.SC.Y.0016.140327T1859Z-140328T1000Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
259 PM EDT THU MAR 27 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* WINDS AND WAVES: WINDS WILL BE SOUTHEAST AROUND 20 KNOTS TONIGHT
  WITH A NORTHEAST SWELL OF 2 TO 4 FEET IN THE ATLANTIC WATERS.
  THIS WILL ALLOW FOR SEAS TO BUILD TO 6 TO 8 FEET IN THE ATLANTIC
  WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
990 
WHUS72 KMFL 280754
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
354 AM EDT FRI MAR 28 2014

AMZ610-GMZ656-657-676-280900-
/O.CAN.KMFL.SC.Y.0016.000000T0000Z-140328T1000Z/
LAKE OKEECHOBEE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
354 AM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

AMZ630-650-651-670-671-281600-
/O.EXT.KMFL.SC.Y.0016.000000T0000Z-140328T1800Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
354 AM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND WAVES: WINDS WILL BE SOUTHEAST AROUND 20 KNOTS THROUGH
  THE MORNING AND EARLY AFTERNOON WITH A NORTHEAST SWELL OF 2 TO 4
  FEET IN THE ATLANTIC WATERS. THIS WILL ALLOW SEAS TO CONTINUE IN
  THE 6 TO 8 FOOT RANGE ACROSS THE ATLANTIC WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
464 
WHUS72 KMFL 281758
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EDT FRI MAR 28 2014
 

AMZ630-650-651-670-671-281900-
/O.EXP.KMFL.SC.Y.0016.000000T0000Z-140328T1800Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
158 PM EDT FRI MAR 28 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

WIND AND SEAS OVER THE ATLANTIC HAVE DIMINISHED. THEREFORE, THE
SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 2:56 PM EDT, 3 minutes earlier.

Area forecast discussion, Mar 27, 2:56 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT THU MAR 27 2014

...UNSETTLED WEATHER THROUGH EARLY THIS WEEKEND THEN DRIER WEATHER
LATE THIS WEEKEND INTO EARLY NEXT WEEK...
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH FRIDAY...

.SHORT TERM...
HIGH PRESSURE OVER THE WESTERN ATLANTIC WATERS WILL CONTINUE TO
MOVE FURTHER EAST INTO THE ATLANTIC WATERS THROUGH FRIDAY...AS A
COLD FRONT OVER THE TENNESSEE VALLEY TO MOVES SLOWLY SOUTH INTO
THE SOUTHEASTERN UNITED STATES. THIS WILL ALLOW MOISTURE TO WORK
INTO SOUTH FLORIDA ON THE SOUTH TO SOUTHWEST STEERING FLOW.
SO WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR THIS
EVENING OVER ALL OF SOUTH FLORIDA...THEN A SLIGHT CHANCE OF
SHOWERS OVER THE EAST COAST METRO AREAS THROUGH THE OVERNIGHT
HOURS. THE POPS ON FRIDAY WILL BE IN THE SCATTERED RANGE WITH THE
BEST COVERAGE OVER THE INTERIOR AREAS.

THERE COULD ALSO BE SOME THUNDERSTORMS OVER THE NORTHERN AREAS
FRIDAY AFTERNOON INTO FRIDAY EVENING...DUE TO THE SEA BREEZES AND
LAKE BREEZE COLLISION ALONG WITH THE MID LEVELS OF THE ATMOSPHERE
COOLING DOWN TO AROUND -10 TO -12C. SO HAVE ADDED THUNDER WORDING
TO THE AREAS NORTH OF ALLIGATOR ALLEY FOR FRIDAY AFTERNOON INTO
FRIDAY EVENING.

FOG FORMATION IS ALSO POSSIBLE LATE TONIGHT INTO EARLY FRIDAY
MORNING OVER THE INTERIOR AND WEST COAST METRO AREAS...DUE TO THE
LIGHT WINDS AND THE MOISTURE IN PLACE. SO HAVE ADDED FOG WORDING
TO THE FORECAST FOR THE INTERIOR AND WEST COAST METRO AREAS FOR
TONIGHT.

THE COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH INTO THE FLORIDA
PENINSULA ON SATURDAY...AS LOW PRESSURE DEVELOPS IN THE
SOUTHEASTERN UNITED STATES AND MOVES NORTHEAST INTO THE MID
ATLANTIC STATES. THIS WILL ALLOW FOR A SOUTHWEST FLOW OVER THE
AREA KEEPING THE MOISTURE IN PLACE. SO WILL CONTINUE THE
SCATTERED POPS OVER SOUTH FLORIDA ALONG WITH SOME THUNDERSTORMS.

THE COLD FRONT WILL THEN MOVE THROUGH SOUTH FLORIDA ON SUNDAY
MORNING ENDING THE THREAT OF SHOWERS AND THUNDERSTORMS BY SUNDAY
AFTERNOON ALONG WITH COOLER AND DRIER AIR WORKING INTO THE AREA
FROM THE NORTH.

.LONG TERM...
HIGH PRESSURE WILL BUILD INTO THE FLORIDA PENINSULA FROM THE
CENTRAL UNITED STATES FOR MOST OF NEXT WEEK. THIS WILL KEEP THE
WEATHER DRY AND COMFORTABLE OVER SOUTH FLORIDA FOR MOST OF NEXT
WEEK.

&&

.MARINE...
THE WINDS TONIGHT WILL BE FROM THE SOUTHEAST AROUND 20 KNOTS OVER
THE LOCAL SOUTH FLORIDA WATERS BEFORE SWINGING TO A SOUTHERLY
DIRECTION ON FRIDAY AT 15 TO 20 KNOTS. THE WINDS WILL THEN SWING
TO A SOUTHWEST DIRECTION EARLY THIS WEEKEND WITH SPEEDS AT 10 TO
15 KNOTS...BEFORE SWINGING TO NORTHERLY DIRECTION AT 15 TO 20
KNOTS SUNDAY AFTERNOON WITH THE PASSAGE OF THE COLD FRONT.

THERE WILL ALSO BE A NORTHEAST SWELL OF 2 TO 4 FEET AFFECTING
ATLANTIC WATERS TONIGHT INTO FRIDAY...BEFORE DECREASING TO 2 FEET
OR LESS BY THIS WEEKEND.

THE WIND SPEEDS AND NORTHEAST SWELLS WILL ALLOW FOR THE SEAS IN
THE ATLANTIC WATERS TO BUILD TO 6 TO 8 FEET TONIGHT...BEFORE
SLOWLY DECREASING TO LESS THAN 6 FEET BY LATE FRIDAY NIGHT INTO
SATURDAY MORNING. FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6
FEET TONIGHT INTO THIS WEEKEND. SO WILL BE PUTTING UP A SCA FOR
ALL OF THE LOCAL WATERS OF SOUTH FLORIDA FOR TONIGHT.

THE THREAT OF RIP CURRENTS WILL ALSO REMAIN HIGH OVER THE EAST
COAST BEACHES OF SOUTH FLORIDA THROUGH FRIDAY. SO THE HIGH RISK OF
RIP CURRENTS WILL CONTINUE THROUGH FRIDAY FOR THE EAST COAST
BEACHES OF SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  70  82  74 /  20  20  30  50
FORT LAUDERDALE  75  72  82  76 /  10  10  20  40
MIAMI            75  71  83  75 /  10  10  20  30
NAPLES           75  65  85  70 /  20  20  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH FRIDAY EVENING FOR FLZ168-172-173.

AM...NONE.
GM...NONE.
&&

SHORT TERM...85/AG
LONG TERM....54/BNB
Hazardous weather outlook, Mar 27, 5:25 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
525 AM EDT THU MAR 27 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280930-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
525 AM EDT THU MAR 27 2014

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EAST TO SOUTHEAST WINDS AT 15 TO 20 MPH ALONG WITH A 4 FOOT
NORTHEASTERLY SWELL WILL RESULT IN POTENTIALLY HAZARDOUS MARINE
CONDITIONS ACROSS THE ALTANTIC WATERS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.